Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 4, NWS Atlanta, GA

January 2, 20225 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 2, 2022, 5:23 PM EST for 5 counties in Georgia. It was in force for 16 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 2, 2022, 5:23 PM EST (22:23 UTC)
Expired
Jan 2, 2022, 5:39 PM EST
In force
16 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Dodge County, GA, Laurens County, GA, Telfair County, GA, Wheeler County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 5:24 PM ESTTSTM WND DMG1 W Cedar Grove, GATREE DOWN ALONG HWY 46 AND S HWY 441.
Jan 2, 5:28 PM ESTTORNADO4 Sse Antioch Church, GAA VERY BRIEF TORNADO TOUCHED DOWN ALONG GA HWY 215 SOUTH AND FALCON CIRCLE, ABOUT 8 MILES SOUTH OF ABBEVILLE DURING THE LATE AFTERNOON HOURS OF SUNDAY, JANUARY 2ND. THE TORNADO, WHICH SHOWED A VERY WEAK DEBRIS SIGNATURE FROM KJGX SNAPPED AND UPROOTED SEVERAL L
Jan 2, 5:29 PM ESTTORNADO4 Sse Antioch Church, GATREES AND POWERLINES DOWN. DAMAGE TO 1 HOME.
Jan 2, 5:30 PM ESTTSTM WND DMG1 W Cedar Grove, GATREE REPORTED DOWN NEAR THE INTERSECTION OF HWY 46 AND S HWY 441.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 2:17 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -452 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-452 m²/s²
0-3 km storm-relative helicity
-348 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

482 
WUUS52 KFFC 022223
SVRFFC
GAC091-175-271-309-315-022315-
/O.NEW.KFFC.SV.W.0004.220102T2223Z-220102T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
523 PM EST Sun Jan 2 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  South central Laurens County in central Georgia...
  Southern Dodge County in central Georgia...
  Northwestern Telfair County in central Georgia...
  Southeastern Wilcox County in central Georgia...
  Northwestern Wheeler County in central Georgia...

* Until 615 PM EST.

* At 522 PM EST, a severe thunderstorm was located over Antioch
  Church, or near Abbeville, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  McRae, Eastman, Abbeville, Alamo, Helena, Milan, Rhine, Scotland,
  Chauncey, Cedar Grove, Antioch Church, Jay Bird Springs,
  Temperance, Browning, Five Points, Achord, Little Ocmulgee State
  Park and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EST for central
Georgia.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3185 8318 3185 8321 3184 8321 3185 8344
      3237 8297 3209 8267 3184 8317
TIME...MOT...LOC 2222Z 230DEG 40KT 3190 8332 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
656 
WWUS52 KFFC 022239
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
539 PM EST Sun Jan 2 2022

GAC091-175-271-309-315-022249-
/O.CAN.KFFC.SV.W.0004.000000T0000Z-220102T2315Z/
Laurens GA-Dodge GA-Telfair GA-Wilcox GA-Wheeler GA-
539 PM EST Sun Jan 2 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAURENS...
SOUTHERN DODGE...NORTHWESTERN TELFAIR...SOUTHEASTERN WILCOX AND
NORTHWESTERN WHEELER COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until 900 PM EST for central
Georgia.

LAT...LON 3185 8318 3185 8321 3184 8321 3185 8344
      3237 8297 3209 8267 3184 8317
TIME...MOT...LOC 2237Z 230DEG 40KT 3202 8315 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 4:48 PM EST, 35 minutes earlier.

Area forecast discussion, Jan 2, 4:48 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
448 PM EST Sun Jan 2 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Monday Night/...

A lot of active weather in the short term period, with a Tornado
Watch, Winter Storm Warning and Advisory, and Wind Advisories all
issued at this time. More effort focused on forecast accuracy and
product issuance. So discussion will be brief, relative to the
threats.

A broken swath of thunderstorms are ongoing across portions of
Central Georgia. These storms are in an environment with waning
SBCAPE values 500-1000 J/Kg in the far southern tier of counties
but with about 70-80 kts of effective bulk shear as the influence
from a stout and sharp shortwave trough barrels through the
Southeastern CONUS, some scattered damaging winds gusts will be
possible with these storms as well as a tornado or two.

Tonight, with broad cyclonic vorticity advection positioned over
the cold front pushing through overnight, rapid low-level
cyclogenesis is expected as a newly formed low pressure system
pushes east of the forecast area into the mid-Atlantic. Further
showers are expected along and ahead of the cold front as it
pushes into the area along a strong temperatures gradient. A
warm, moist conveyer belt originating from an 850-925 low-level
jet, is forecast to wrap around the low pressure system as
temperatures drop near the ground, forming a weaker TROWEL behind
the surface cold front with mixed wintry precip expected in North
Georgia all the way down to areas west and north of the Atlanta
metro.

This winter weather forecast is tricky for a number of reasons,
which is evident from a wide spread of solutions in the model
forecast. First, the strength of the TROWEL and magnitude of the
slantwise instability has the potential to produce decent snow
rates across northern Georgia. However, it is currently
unseasonably warm, and we've had record high temperatures in
place for nearly a week, and while melting precip and cold air
advection will drop temperatures in the area, it remains to be
seen how far temps will drop and how very wet snows will be able
to accumulate. For this reason, very big discrepancies exist
between tradition deterministic and ensemble values of snowfall
accumulations, and calculations of positive change in snow depth
fields are more representative of expected observed accumulations
across the forecast area at this time. This consideration reduces
expected accumulations by a factor of 2-4 compared to more
traditional snowfall accumulations. Still with warm ground
conditions in place, low temperatures above freezing expected
along the I-85 corridor, and temperatures continuing to fall
through the early morning before rebounding quickly into the 40s
around noon outside the higher elevations, any accumulations
received are not expected to linger. However, some impacts,
including slippery road conditions, could be possible north and
west of the I-85 corridor for the Monday morning commute.

Thiem

.LONG TERM /Tuesday through Sunday/...

The beginning of the long term forecast brings us a reprieve from
the busy weather we started the year with. As the low pressure
system moves off the coast of New England, high pressure begins to
build back in at the surface. Max daily temperatures return to more
seasonal ranges with highs in the 40s and 50s for the extended
period. Low temperatures from the upper 20s to 30s on Tuesday follow
a general warming trend through Thursday when the next disturbance
sweeps through the forecast area. While the surface flow ahead of
the trough is primarily easterly, the airmass does not recover much
in terms of moisture (PWATS still trending ~0.8-1.0") and total
rainfall amounts remain between 0.25-0.5" primarily north of the I-
20 corridor. Temperatures plummet (widespread 20s primarily along
and north of the I-85 corridor) behind the cold front Thursday night
into Friday morning. As such, this system will need to be monitored
for any winter precipitation potential. At this time there is some
uncertainty over timing of the frontal feature and moisture amounts
to be able to dig into those details confidently. We return to quiet
and dry conditions at the end of the long term forecast period.

KAL

&&

.AVIATION...
18Z Update...
A rain system and cold front continue to move into and impact the
forecast area, A shield of rain currently draped across ATL/AHN
TAF sites with line of SHRA currently south of MCN/CSG. VRB CIGS
around the area, but prevailing VFR/MVFR expected to fall
overnight. ATL expected to go MVFR by 20Z, IFR by 00Z with SCT
LIFR at times, then MVFR at 09Z before the cloud deck breaks
around 15Z. Ocnl VSBYs around 4SM where heavy rain occurs. Winds
will be tricky, but high pressure behind the line of SHRA, and
ahead of the cold front is expected to push winds out of the NE
for a short period between 20-02Z, before turning out of the NW
and strengthening to 15-20 kt sustained with ocnl gusts up to 30
kt. Finally some -RASN could be possible at FTY/PDK/RYY between
6-9Z.

//ATL Confidence...
18Z Update...
Medium confidence on all elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          37  51  30  48 /  90  20   0   0
Atlanta         33  43  30  48 /  90   5   0   0
Blairsville     26  40  22  45 / 100  20   0   0
Cartersville    31  43  26  49 /  90  10   0   0
Columbus        35  50  30  54 /  80   0   0   0
Gainesville     35  47  30  47 /  90  20   0   0
Macon           38  52  30  55 /  70   0   0   0
Rome            33  45  25  52 /  90   5   0   0
Peachtree City  32  46  27  50 /  90   5   0   0
Vidalia         43  54  34  55 /  80   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 9 PM EST this evening for the following
zones: Bleckley...Crisp...Dodge...Dooly...Emanuel...Houston...
Johnson...Laurens...Macon...Marion...Montgomery...Peach...
Pulaski...Schley...Stewart...Sumter...Telfair...Toombs...
Treutlen...Twiggs...Webster...Wheeler...Wilcox...Wilkinson.

Wind Advisory from midnight tonight to noon EST Monday for the
following zones: Baldwin...Banks...Barrow...Bartow...Bibb...
Bleckley...Butts...Carroll...Catoosa...Chattahoochee...
Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta...
Crawford...Crisp...Dade...Dawson...DeKalb...Dodge...Dooly...
Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth...
Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall...
Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Lumpkin...Macon...Madison...Marion...Meriwether...
Monroe...Montgomery...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley...
South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen...
Troup...Twiggs...Union...Upson...Walker...Walton...Warren...
Washington...Webster...Wheeler...White...Whitfield...Wilcox...
Wilkes...Wilkinson.

Winter Weather Advisory from midnight tonight to 9 AM EST Monday
for the following zones: Bartow...Carroll...Catoosa...
Chattooga...Cherokee...Cobb...Dade...Dawson...Douglas...Floyd...
Gordon...Haralson...Lumpkin...Paulding...Pickens...Polk...
Walker...White...Whitfield.

Winter Storm Warning from midnight tonight to 9 AM EST Monday
for the following zones: Fannin...Gilmer...Murray...Towns...
Union.

&&

SHORT TERM...Thiem
LONG TERM....KAL
AVIATION...Thiem
Hazardous weather outlook, Jan 2, 4:09 PM EST, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
409 PM EST Sun Jan 2 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-032115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
409 PM EST Sun Jan 2 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon through Monday Morning...

A Tornado Watch has been issued for portions of central Georgia
until 9 PM EST where a broken line of showers and thunderstorms
will be capable of producing scattered damaging wind gusts and a
tornado or two.

Tonight, a wintry mix of rain and snow is expected to begin after
midnight for portions of northern Georgia through 9 AM EST. A
Winter Weather Advisory has been issued for portions of north and
northwest Georgia, mostly along and north of I-85 where snow
accumulations could range from a dusting to 2 inches. In the higher
elevations, mostly above 1500ft in far north Georgia, a Winter
Storm Warning has been issued with snow accumulations between 1-4
inches possible.

In addition, strong sustained winds from the northwest behind the
cold front tonight into tomorrow morning has prompted a Wind
Advisory with sustained winds from 15 to 25 mph with occasional
gusts up to 40 mph expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Snow showers will be exiting the region Monday morning with strong
winds expected through noon, especially in areas of high terrain
in the north Georgia mountains. Please use caution when driving
as roads Monday morning as they may become slick.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for today across portions of
north and central Georgia.

In the hours before

Special weather statement, Jan 2, 2:10 PM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
210 PM EST Sun Jan 2 2022

GAZ108>110-021945-
Telfair GA-Wilcox GA-Dodge GA-
210 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of southeastern Dodge,
northwestern Telfair and east central Wilcox Counties through 245 PM
EST...

At 209 PM EST, a strong thunderstorm was near Rhine, or 9 miles east
of Abbeville, moving northeast at 55 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McRae, Abbeville, Helena, Milan, Rhine, Chauncey, Jay Bird Springs,
Temperance, Achord and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3187 8322 3199 8330 3216 8300 3215 8299
      3216 8297 3193 8285
TIME...MOT...LOC 1909Z 243DEG 49KT 3197 8315

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 2, 2:59 PM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 PM EST Sun Jan 2 2022

GAZ108-109-022030-
Wilcox GA-Dodge GA-
259 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of southwestern Dodge
and southern Wilcox Counties through 330 PM EST...

At 259 PM EST, a strong thunderstorm was over Owensboro, or 11 miles
southwest of Abbeville, moving east at 30 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Abbeville, Rochelle, Pitts, Browning, Double Run, Antioch Church and
Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 PM EST for central
Georgia.

&&

LAT...LON 3185 8338 3185 8356 3194 8360 3206 8327
      3191 8319 3190 8321 3187 8318 3185 8318
      3185 8321 3184 8321
TIME...MOT...LOC 1959Z 253DEG 24KT 3189 8346

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 2, 3:04 PM EST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
304 PM EST Sun Jan 2 2022

GAZ112-113-022030-
Toombs GA-Montgomery GA-
304 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of central Toombs and
east central Montgomery Counties through 330 PM EST...

At 301 PM EST, a strong thunderstorm was near Alston, or 7 miles east
of Mount Vernon, moving east at 25 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lyons, Vidalia, Higgston, Santa Claus, Alston, South Thompson,
Center, Ohoopee and Ponderosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 PM EST for central,
southeastern and east central Georgia.

&&

LAT...LON 3214 8220 3212 8220 3207 8249 3219 8254
      3230 8230 3229 8228 3232 8224 3226 8222
      3224 8221 3223 8221 3218 8219 3216 8218
TIME...MOT...LOC 2001Z 248DEG 28KT 3214 8248

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 2, 3:41 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EST Sun Jan 2 2022

GAZ105>108-022115-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
341 PM EST Sun Jan 2 2022

...Strong thunderstorms will impact portions of southern Pulaski,
western Wilcox, southeastern Dooly and Crisp Counties through 415 PM
EST...

At 340 PM EST, a line of strong thunderstorms was along a line
extending from near Browndale to near Oakfield, and moving northeast
at 55 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Hawkinsville, Rochelle, Arabi, Pineview, Pitts, East Crisp,
Mock Springs, Pope City, Seville, Finleyson, Hatley, Wallace,
Pleasant View, Tippettville, Double Run, Tremont and Wenona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 900 PM EST for central
Georgia.

&&

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3184 8388 3228 8363 3225 8337 3223 8336
      3185 8349 3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 2040Z 231DEG 52KT 3227 8364 3174 8394

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 2, 4:45 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EST Sun Jan 2 2022

GAZ105-106-108-022215-
Crisp GA-Dooly GA-Wilcox GA-
445 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of southwestern Wilcox,
southeastern Dooly and eastern Crisp Counties through 515 PM EST...

At 445 PM EST, a strong thunderstorm was over Wenona, or near
Cordele, moving northeast at 50 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Rochelle, Arabi, Pitts, East Crisp, Antioch Church, Seville,
Hatley, Pleasant View, Double Run, Tremont, Wenona and Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 900 PM EST for central
Georgia.

&&

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3184 8388 3211 8359 3189 8325 3184 8334
      3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 2145Z 232DEG 55KT 3188 8375

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 2, 5:05 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EST Sun Jan 2 2022

GAZ097-098-109>112-022245-
Wheeler GA-Telfair GA-Treutlen GA-Montgomery GA-Laurens GA-Dodge GA-
505 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of southeastern
Laurens, central Dodge, north central Telfair, southwestern Treutlen,
northern Wheeler and northwestern Montgomery Counties through 545 PM
EST...

At 505 PM EST, a strong thunderstorm was over Chauncey, or 8 miles
southeast of Eastman, moving northeast at 40 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McRae, Eastman, Alamo, Mount Vernon, Helena, Glenwood, Milan, Ailey,
Chauncey, Plainfield, Landsburg, Cedar Grove, Barnhill, Jay Bird
Springs, Achord, Little Ocmulgee State Park, Godwinsville and Lowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 PM EST for central and
east central Georgia.

&&

LAT...LON 3220 8325 3247 8280 3219 8250 3200 8308
TIME...MOT...LOC 2205Z 239DEG 33KT 3213 8306

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 9:08 PM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson39 hr
Jan 1, 9:46 PM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker44 min
Jan 1, 9:52 PM ESTTornado WarningFFCDade, Walker8 min
Jan 2, 1:35 AM ESTSpecial Weather StatementFFCChattooga25 min
Jan 2, 2:59 AM ESTSpecial Weather StatementFFCLumpkin31 min
Jan 2, 3:17 AM ESTRiver Flood WarningFFCDade7 hr
Jan 2, 4:06 AM ESTSpecial Weather StatementFFCCobb, Paulding24 min
Jan 2, 4:09 AM ESTWinter Weather AdvisoryFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 18 more29 hr
Jan 2, 4:30 AM ESTSpecial Weather StatementFFCGwinnett30 min
Jan 2, 4:39 AM ESTSpecial Weather StatementFFCCarroll, Douglas36 min
Jan 2, 4:59 AM ESTSpecial Weather StatementFFCBarrow, Clarke, Gwinnett, Jackson, Madison31 min
Jan 2, 5:14 AM ESTSpecial Weather StatementFFCClayton, DeKalb, Fulton31 min
Jan 2, 5:51 AM ESTSpecial Weather StatementFFCTroup24 min
Jan 2, 6:11 AM ESTSpecial Weather StatementFFCTroup34 min
Jan 2, 6:33 AM ESTSpecial Weather StatementFFCSpalding27 min
Jan 2, 6:36 AM ESTSpecial Weather StatementFFCHarris24 min
Jan 2, 6:38 AM ESTSpecial Weather StatementFFCMeriwether37 min
Jan 2, 6:59 AM ESTSpecial Weather StatementFFCButts, Harris, Jasper, Lamar, Monroe, Pike and 2 more46 min
Jan 2, 7:53 AM ESTSpecial Weather StatementFFCJones, Monroe37 min
Jan 2, 9:47 AM ESTRiver Flood WarningFFCForsyth11 hr
Jan 2, 12:54 PM ESTRiver Flood WarningFFCWhitfield21 days
Jan 2, 1:50 PM ESTSpecial Weather StatementFFCWilcox25 min
Jan 2, 2:10 PM ESTSpecial Weather StatementFFCTelfair35 min
Jan 2, 2:59 PM ESTSpecial Weather StatementFFCWilcox31 min
Jan 2, 3:04 PM ESTSpecial Weather StatementFFCToombs26 min
Jan 2, 3:41 PM ESTSpecial Weather StatementFFCCrisp, Pulaski34 min
Jan 2, 3:55 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more20 hr
Jan 2, 3:55 PM ESTWinter Storm WarningFFCFannin, Gilmer, Lumpkin, Murray, Towns, Union and 1 more17 hr
Jan 2, 4:04 PM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox26 min
Jan 2, 4:26 PM ESTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox34 min
Jan 2, 4:45 PM ESTSpecial Weather StatementFFCCrisp, Wilcox30 min
Jan 2, 5:05 PM ESTSpecial Weather StatementFFCDodge, Laurens40 min
Jan 2, 5:41 PM ESTSpecial Weather StatementFFCTelfair34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.